Dieting with Obstacles - Mononessa/Orthocyclen




View Full Version : Mononessa/Orthocyclen


starfishkitty
11-16-2009, 11:38 PM
The NP at Planned Parenthood just switched me to this from Trinessa, which I'd been on for several months. Trinessa gave me horrible mood swings, yeast infections, etc etc and it seemed to just be getting worse. So far, I haven't noticed a huge difference on Mononessa, but I've only been on it for a week.

I'm just wondering if anyone here has had an problems (or good experiences) on Mononessa or Orthocyclen and could let me know? My biggest concern, of course, is gaining weight or even not being able to lose weight as easily. It could be because I've reached a plateau, or because I REALLY need to start working out more than the once a week I've been doing for the past two months because of a crazy work schedule.... but for some reason my scale doesn't seem to want to budge this week. In fact, it went up a pound, which is abnormal for me! Hasn't gone higher than that (THEN I'd start to panic maybe, cos that's rare for me unless I've had a hardcore cheater day!).... but still.

Ugh. Why can't I be a teenager again... when every BC seemed to work for me?


kazem1
11-17-2009, 12:46 AM
My experience has been - and now is that birth control does put weight on. I am on Tri- and the scale hasn't been nice. However, I know I have to work extra hard to even lose anything!

ohmanda
11-17-2009, 01:27 AM
I haven't taken those, but since I've been taking Orthotricyclen-lo I've had awful depression. I started taking it about 9 months months ago, but stopped after trying it for 3. I wasn't taking it for the last few months, but took it again this past month. It's been one of the worst months of my life, mood-wise. I've had a history of depression but this month was a new low, and there have really been no other factors that I can think of, that would have caused this. I plan on going to PP tomorrow to ask for a different brand. I was reading that monophasic pills are less likely to cause mood swings or depression.
Anyway, I've taken a few different kinds before and none have caused weight gain for me. Maybe it's one of those things, like moodswings, that affects everyone differently.


starfishkitty
11-17-2009, 11:48 AM
Yeah, I've been on a few and they never caused weight gain before... but its still my biggest worries each time I try a new one (for various reasons) or am given a new one. I've heard so many horror stories about girls gaining 20, 30, or more pounds... *shudder* Ugh. Just don't wanna go there.

And yeah.... the Trinessa (Ortho Tricyclen) I was on lately and some other one like two years ago REALLY gave me bad depression which IS NOT a good thing, because I already deal with it naturally and am a reformed cutter that doesn't feel like getting back into that.... which is one of the reasons why I just went and switched AGAIN.

I'm keepin my fingers crossed. But it could just be a plateau... I really DO need to start working out more regularly. I've lost 60lbs just eating better and not really working out much, so I guess I can't complain too much... :)